Thyroid UK


I have just registered on this site, thanks for letting me join. What brands of Levothyroxine are there please. From diagnosis in 2013 to August 2017 I was on Actavis which my endo has said doesn't seem to help my levels but started taking Teva and since taking this been feeling light headed and stomach feeling unsettled and empty. Also levels going all over the place and this has made me wary to increase in case I go over medicated or feel sicker. This has left me bed bound from how ill I have felt. Possible side effects from Teva? Many thanks for advice.

10 Replies

Loads of patients have had extremely bad reactions to Teva.

See these

Take it back to Pharmacist and ask for your previous brand

You can put in yellow card too

What were your results before starting on Teva?

Do you have Hashimoto's and have you had vitamin D, folate, ferritin and B12 checked recently. If so post results and ranges too

1 like

Thanks. I take folic acid and vit D and B12. No longer on iron tablets since they upset my stomach as well. I have high antibodies of TPO 475 (<34) and TG >3000 (<115)


There are several liquid iron brands that help. Floridix and Spa Tone off the top of my head. I take the former.

And welcome. Probably the best step you’ll ever take to restoring your health! This site is a blessing.


On Actavis 175mcg

TSH 1.20 (0.2 - 4.2)

FT4 19.6 (12 - 22)

FT3 3.9 (3.1 - 6.8)


You have poor conversion, very common with Hashimoto's

Essential to get vitamins at good levels, would suspect they are low

Essential to test vitamin D, folate, ferritin and B12.

Always get actual results and ranges. Post results when you have them, members can advise

Hashimoto's affects the gut and leads to low stomach acid and then low vitamin levels

Low vitamin levels stop Thyroid hormone working

Poor gut function can lead leaky gut (literally holes in gut wall) this can cause food intolerances. Most common by far is gluten

According to Izabella Wentz the Thyroid Pharmacist approx 5% with Hashimoto's are coeliac, but over 80% find gluten free diet helps significantly. Either due to direct gluten intolerance (no test available) or due to leaky gut and gluten causing molecular mimicry (see Amy Myers link)

But don't be surprised that GP or endo never mention gut, gluten or low vitamins. Hashimoto's is very poorly understood

Changing to a strictly gluten free diet may help reduce symptoms, help gut heal and slowly lower TPO antibodies

Dr Toft, past president of the British Thyroid Association and leading endocrinologist, states in Pulse Magazine,

"The appropriate dose of levothyroxine is that which restores euthyroidism and serum TSH to the lower part of the reference range - 0.2-0.5mU/l.

In this case, free thyroxine is likely to be in the upper part of its reference range or even slightly elevated – 18-22pmol/l.

Most patients will feel well in that circumstance. But some need a higher dose of levothyroxine to suppress serum TSH and then the serum-free T4 concentration will be elevated at around 24-28pmol/l.

This 'exogenous subclinical hyperthyroidism' is not dangerous as long as serum T3 is unequivocally normal – that is, serum total around T3 1.7nmol/l (reference range 1.0-2.2nmol/l)."

You can obtain a copy of the articles from Thyroid UK email print it and highlight question 6 to show your doctor.

Prof Toft - article just published now saying T3 is likely essential for many. But you must get vitamin levels correct first


Ok thanks the GP knows how worried I am about taking the full 175 so he recommended I go back to 50 but on Teva if my stomach problem is so bad


Ferritin 21 (15 - 150)

Folate 2.0 (2.5 - 19.5)

Vitamin B12 147 (180 - 900)

Vitamin D 33.8 (25 - 50 deficiency)

Vit D 800iu

Folic acid 5mg


These are far far too low

B12 is below range

Your GP should be testing for Pernicious Anaemia, before starting B12 injections

Folic acid supplements should not be started before first B12 injection

800iu vitamin D is far too low. What was level before started supplements and how long have you been taking?

Ferritin is much too low. You will need increase in dose

See advice from SeasideSusie here on similar low levels

Low vitamins due to under medication

Low vitamins causing low TSH high FT4 - endo incorrectly insisting on dose reduction. But vitamin levels are dire

Also post Results on

Ask their advice on getting GP to recognise seriously low B12


Right now I feel like a car that has run out of petrol


Make urgent appointment next week. See a different GP if necessary

This one has been extremely negligent to ignore such low vitamins


You may also like...